Vol. 45, No. 1, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 327: 1
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Vol. 320: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
A theorem on Noetherian hereditary rings

Victor P. Camillo and John Cozzens

Vol. 45 (1973), No. 1, 35–41

It is shown (Theorem 2) that a semi-prime, left noetherian, left hereditary, two-sided Goldie ring is right noetherian if and only if the right module (Q∕R) R contains a copy of every simple right R-module, where Q is the classical quotient ring of R. Theorem 5 gives several necessary and sufficient conditions for a semi-prime principal left ideal ring which is right Goldie to be a principal right ideal ring. Among these is that R∕A must be artinian for every essential left ideal A.

It is known that a two-sided noetherian semi-prime rlng is principal on the left if and only if it is principal on the right. On the other hand, if one drops the ascending chain condition on the right side of R, examples are known of principal left ideal domains (p.1.i. domains) which are not right principal. But, if we require that they be right Ore as well, things may be better.

Mathematical Subject Classification
Primary: 16A04
Received: 15 November 1971
Revised: 5 May 1972
Published: 1 March 1973
Victor P. Camillo
John Cozzens